Alert archive / California / Gale Watches in 2016
Gale Watch 17, NWS Eureka, CA
NWS Eureka, CA issued this gale watch at May 14, 2016, 2:15 PM PDT. It took effect at May 16, 2016, 11:00 AM PDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- May 14, 2016, 2:15 PM PDT (21:15 UTC)
- In effect from
- May 16, 2016, 11:00 AM PDT
- Expired
- May 15, 2016, 2:02 PM PDT
- In force
- Issued by
- NWS Eureka, CA
The text
As transmitted.
903 WHUS76 KEKA 142115 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 215 PM PDT SAT MAY 14 2016 PZZ470-150515- /O.NEW.KEKA.SC.Y.0056.160516T0300Z-160517T0000Z/ /O.NEW.KEKA.GL.A.0017.160517T0000Z-160519T0600Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 215 PM PDT SAT MAY 14 2016 ...SMALL CRAFT ADVISORY IN EFFECT FROM 8 PM SUNDAY TO 5 PM PDT MONDAY... ...GALE WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH WEDNESDAY EVENING... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 8 PM SUNDAY TO 5 PM PDT MONDAY. A GALE WATCH HAS ALSO BEEN ISSUED. THIS GALE WATCH IS IN EFFECT FROM MONDAY AFTERNOON THROUGH WEDNESDAY EVENING. * WINDS...NORTHERLY WINDS WILL INCREASE SUNDAY NIGHT AND MAY REACH GALE FORCE BY LATE AFTERNOON ON MON. GALE FORCE WINDS ARE EXPECTED MON NIGHT INTO TUE. NEAR GALE CONDITIONS WILL LIKELY CONTINUE INTO WED. * SEAS...SHORT PERIOD NORTHERLY SEAS WILL BUILD SUNDAY NIGHT AND REACH 8 FT BY MONDAY MORNING. SHORT PERIOD SEAS WILL CONTINUE TO BUILD MON NIGHT AND REMAIN STEEP AND ELEVATED TUE AND WED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ PZZ475-150515- /O.NEW.KEKA.SC.Y.0056.160515T2100Z-160516T1800Z/ /O.NEW.KEKA.GL.A.0017.160516T1800Z-160520T0000Z/ CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 215 PM PDT SAT MAY 14 2016 ...SMALL CRAFT ADVISORY IN EFFECT FROM 2 PM SUNDAY TO 11 AM PDT MONDAY... ...GALE WATCH IN EFFECT FROM MONDAY MORNING THROUGH THURSDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 2 PM SUNDAY TO 11 AM PDT MONDAY. A GALE WATCH HAS ALSO BEEN ISSUED. THIS GALE WATCH IS IN EFFECT FROM MONDAY MORNING THROUGH THURSDAY AFTERNOON. * WINDS...NORTHERLY INCREASING TO 15 TO 25 KT SUN AFTERNOON AND EVENING. WINDS WILL APPROACH GALE FORCE MON AFTERNOON AND MON NIGHT AND REMAIN ELEVATED TUE THROUGH THU. * SEAS...SHORT PERIOD NORTHERLY SEAS WILL BUILD SUN AFTERNOON AND EVENING...REACHING 10 FT BY MON MORNING. SHORT PERIOD SEAS WILL REMAIN STEEP AND ELEVATED MON THROUGH THU. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ PZZ450-150515- /O.NEW.KEKA.SC.Y.0056.160516T1800Z-160520T0000Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- 215 PM PDT SAT MAY 14 2016 ...SMALL CRAFT ADVISORY IN EFFECT FROM 11 AM MONDAY TO 5 PM PDT THURSDAY... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 11 AM MONDAY TO 5 PM PDT THURSDAY. * WINDS...NORTHERLY INCREASING TO 10 TO 20 KT SUN NIGHT AND THEN REMAINING LIGHT TO MODERATE THROUGH MID WEEK. STRONGER WINDS ARE EXPECTED AROUND PT ST GEORGE DURING THE AFTERNOONS AND EVENINGS WITH GALE GUSTS POSSIBLE TUE THROUGH WED. * SEAS...SHORT PERIOD NORTHERLY SEAS WILL BUILD SUNDAY NIGHT...REACHING 7 TO 8 FT BY MIDDAY MONDAY. SHORT PERIOD SEAS WILL REMAIN STEEP AND ELEVATED MON NIGHT THROUGH THU. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ455-150515- /O.NEW.KEKA.SC.Y.0056.160515T2100Z-160520T0000Z/ CAPE MENDOCINO TO PT ARENA OUT 10 NM- 215 PM PDT SAT MAY 14 2016 ...SMALL CRAFT ADVISORY IN EFFECT FROM 2 PM SUNDAY TO 5 PM PDT THURSDAY... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 2 PM SUNDAY TO 5 PM PDT THURSDAY. * WINDS...NORTHERLY INCREASING TO 15 TO 25 KT SUN AFTERNOON AND EVENING. HIGHER GUSTS TO 35 KT WILL BE POSSIBLE AROUND CAPE MENDOCINO SUNDAY NIGHT INTO MONDAY MORNING. ELEVATED NORTHWEST WINDS OF 15 TO 25 KT WILL LIKELY CONTINUE THROUGH MON NIGHT. * SEAS...SHORT PERIOD NORTHERLY SEAS WILL BUILD SUN AFTERNOON AND EVENING...AND INCREASE TO AROUND 8 FT BY MON MORNING. SHORT PERIOD SEAS WILL REMAIN ELEVATED MON NIGHT THROUGH TUE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
4 follow-up statements
315 WHUS76 KEKA 150405 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 905 PM PDT SAT MAY 14 2016 PZZ470-151215- /O.CON.KEKA.SC.Y.0056.160516T0300Z-160517T0000Z/ /O.CON.KEKA.GL.A.0017.160517T0000Z-160519T0600Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 905 PM PDT SAT MAY 14 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 PM SUNDAY TO 5 PM MONDAY... ...GALE WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON THROUGH WEDNESDAY EVENING... * WINDS...NORTHERLY WINDS WILL INCREASE SUNDAY NIGHT AND MAY REACH GALE FORCE BY LATE AFTERNOON ON MONDAY. GALE FORCE WINDS ARE EXPECTED MON NIGHT INTO TUESDAY. NEAR GALE CONDITIONS WILL LIKELY CONTINUE INTO WEDNESDAY. * SEAS...SHORT PERIOD NORTHERLY SEAS WILL BUILD SUNDAY NIGHT AND REACH 8 FT BY MONDAY MORNING. SHORT PERIOD SEAS WILL CONTINUE TO BUILD MONDAY NIGHT AND REMAIN STEEP AND ELEVATED TUESDAY AND WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. $$ PZZ475-151215- /O.CON.KEKA.SC.Y.0056.160515T2100Z-160516T1800Z/ /O.CON.KEKA.GL.A.0017.160516T1800Z-160520T0000Z/ CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 905 PM PDT SAT MAY 14 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 PM SUNDAY TO 11 AM MONDAY... ...GALE WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH THURSDAY AFTERNOON... * WINDS...NORTHERLY INCREASING TO 15 TO 25 KT SUNDAY AFTERNOON AND EVENING. WINDS WILL APPROACH GALE FORCE MONDAY AFTERNOON AND MONDAY NIGHT AND REMAIN ELEVATED TUESDAY THROUGH THURSDAY. * SEAS...SHORT PERIOD NORTHERLY SEAS WILL BUILD SUNDAY AFTERNOON AND EVENING...REACHING 10 FT BY MONDAY MORNING. SHORT PERIOD SEAS WILL REMAIN STEEP AND ELEVATED MONDAY THROUGH THURSDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. $$ PZZ450-151215- /O.CON.KEKA.SC.Y.0056.160516T1800Z-160520T0000Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- 905 PM PDT SAT MAY 14 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 11 AM MONDAY TO 5 PM THURSDAY... * WINDS...NORTHERLY INCREASING TO 10 TO 20 KT SUNDAY NIGHT AND THEN REMAINING LIGHT TO MODERATE THROUGH MID WEEK. STRONGER WINDS ARE EXPECTED AROUND PT ST GEORGE DURING THE AFTERNOONS AND EVENINGS WITH GALE GUSTS POSSIBLE TUESDAY THROUGH WEDNESDAY. * SEAS...SHORT PERIOD NORTHERLY SEAS WILL BUILD SUNDAY NIGHT... REACHING 7 TO 8 FT BY MIDDAY MONDAY. SHORT PERIOD SEAS WILL REMAIN STEEP AND ELEVATED MONDAY NIGHT THROUGH THURSDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ PZZ455-151215- /O.CON.KEKA.SC.Y.0056.160515T2100Z-160520T0000Z/ CAPE MENDOCINO TO PT ARENA OUT 10 NM- 905 PM PDT SAT MAY 14 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 PM SUNDAY TO 5 PM THURSDAY... * WINDS...NORTHERLY INCREASING TO 15 TO 25 KT SUNDAY AFTERNOON AND EVENING. HIGHER GUSTS TO 35 KT WILL BE POSSIBLE AROUND CAPE MENDOCINO SUNDAY NIGHT INTO MONDAY MORNING. ELEVATED NORTHWEST WINDS OF 15 TO 25 KT WILL LIKELY CONTINUE THROUGH MONDAY NIGHT. * SEAS...SHORT PERIOD NORTHERLY SEAS WILL BUILD SUNDAY AFTERNOON AND EVENING...AND INCREASE TO AROUND 8 FT BY MONDAY MORNING. SHORT PERIOD SEAS WILL REMAIN ELEVATED MONDAY NIGHT THROUGH TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$
711 WHUS76 KEKA 151002 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 302 AM PDT SUN MAY 15 2016 PZZ470-151815- /O.CON.KEKA.SC.Y.0056.160516T0300Z-160517T0000Z/ /O.CON.KEKA.GL.A.0017.160517T0000Z-160519T0600Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 302 AM PDT SUN MAY 15 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 5 PM PDT MONDAY... ...GALE WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON THROUGH WEDNESDAY EVENING... * WINDS...NORTH 5 TO 10 KT WINDS WILL INCREASE THIS AFTERNOON TO 10 TO 20 KT. WINDS WILL CONTINUE TO INCREASE THROUGH EARLY NEXT WEEK AND MAY REACH GALE FORCE BY LATE AFTERNOON ON MONDAY. GALE FORCE WINDS ARE EXPECTED TO CONTINUE THROUGH WEDNESDAY. * SEAS...SHORT PERIOD NORTHERLY SEAS WILL BUILD TODAY AND TONIGHT AND REACH 8 FT BY MONDAY MORNING. SHORT PERIOD SEAS WILL CONTINUE TO BUILD MONDAY NIGHT AND REMAIN STEEP AND ELEVATED TUESDAY AND WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. $$ PZZ475-151815- /O.CON.KEKA.SC.Y.0056.160515T2100Z-160516T1800Z/ /O.CON.KEKA.GL.A.0017.160516T1800Z-160520T0000Z/ CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 302 AM PDT SUN MAY 15 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 11 AM PDT MONDAY... ...GALE WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH THURSDAY AFTERNOON... * WINDS...NORTH 5 TO 15 KT WINDS WILL INCREASE THIS AFTERNOON TO 15 TO 25 KT. WINDS WILL CONTINUE TO INCREASE THROUGH EARLY NEXT WEEK AND MAY REACH GALE FORCE BY LATE AFTERNOON ON MONDAY. GALE FORCE WINDS ARE EXPECTED TO CONTINUE THROUGH THURSDAY. * SEAS...SHORT PERIOD NORTHERLY SEAS WILL BUILD THIS AFTERNOON AND EVENING...REACHING 10 FT BY MONDAY MORNING. SHORT PERIOD SEAS WILL REMAIN STEEP AND ELEVATED THROUGH THURSDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. $$ PZZ450-151815- /O.CON.KEKA.SC.Y.0056.160516T1800Z-160520T0000Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- 302 AM PDT SUN MAY 15 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 11 AM MONDAY TO 5 PM PDT THURSDAY... * WINDS...NORTHERLY INCREASING TO 10 TO 20 KT BY LATE TONIGHT AND THEN REMAINING MODERATE THROUGH MID WEEK. STRONGER WINDS ARE EXPECTED AROUND PT ST GEORGE DURING THE AFTERNOONS AND EVENINGS WITH GALE GUSTS POSSIBLE TUESDAY THROUGH WEDNESDAY. * SEAS...SHORT PERIOD NORTHERLY SEAS WILL BUILD TODAY AND TONIGHT...REACHING 6 TO 8 FT BY MIDDAY MONDAY. SHORT PERIOD SEAS WILL REMAIN STEEP AND ELEVATED MONDAY NIGHT THROUGH THURSDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ PZZ455-151815- /O.CON.KEKA.SC.Y.0056.160515T2100Z-160520T0000Z/ CAPE MENDOCINO TO PT ARENA OUT 10 NM- 302 AM PDT SUN MAY 15 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 5 PM PDT THURSDAY... * WINDS...NORTHERLY INCREASING TO 15 TO 25 KT THIS AFTERNOON AND EVENING. HIGHER GUSTS TO 35 KT WILL BE POSSIBLE AROUND CAPE MENDOCINO TONIGHT INTO MONDAY MORNING. ELEVATED NORTHWEST WINDS OF 15 TO 25 KT WILL LIKELY CONTINUE THROUGH MONDAY NIGHT. * SEAS...SHORT PERIOD NORTHERLY SEAS WILL BUILD THIS AFTERNOON AND EVENING...AND INCREASE TO AROUND 8 FT BY MONDAY MORNING. SHORT PERIOD SEAS WILL REMAIN ELEVATED MONDAY NIGHT THROUGH TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$
401 WHUS76 KEKA 151801 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 1101 AM PDT SUN MAY 15 2016 PZZ470-160215- /O.CON.KEKA.SC.Y.0056.160516T0300Z-160517T0000Z/ /O.CON.KEKA.GL.A.0017.160517T0000Z-160519T0600Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 1101 AM PDT SUN MAY 15 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 5 PM PDT MONDAY... ...GALE WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON THROUGH WEDNESDAY EVENING... * WINDS...NORTH 5 TO 10 KT WINDS WILL INCREASE THIS AFTERNOON TO 10 TO 20 KT. WINDS WILL CONTINUE TO INCREASE THROUGH EARLY NEXT WEEK AND MAY REACH GALE FORCE BY LATE AFTERNOON ON MONDAY. GALE FORCE WINDS ARE EXPECTED TO CONTINUE THROUGH WEDNESDAY. * SEAS...SHORT PERIOD NORTHERLY SEAS WILL BUILD TODAY AND TONIGHT AND REACH 8 FT BY MONDAY MORNING. SHORT PERIOD SEAS WILL CONTINUE TO BUILD MONDAY NIGHT AND REMAIN STEEP AND ELEVATED TUESDAY AND WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. $$ PZZ475-160215- /O.CON.KEKA.SC.Y.0056.160515T2100Z-160516T1800Z/ /O.CON.KEKA.GL.A.0017.160516T1800Z-160520T0000Z/ CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 1101 AM PDT SUN MAY 15 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM PDT MONDAY... ...GALE WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH THURSDAY AFTERNOON... * WINDS...NORTH 5 TO 15 KT WINDS WILL INCREASE THIS AFTERNOON TO 15 TO 25 KT. WINDS WILL CONTINUE TO INCREASE THROUGH EARLY NEXT WEEK AND MAY REACH GALE FORCE BY LATE AFTERNOON ON MONDAY. GALE FORCE WINDS ARE EXPECTED TO CONTINUE THROUGH THURSDAY. * SEAS...SHORT PERIOD NORTHERLY SEAS WILL BUILD THIS AFTERNOON AND EVENING...REACHING 10 FT BY MONDAY MORNING. SHORT PERIOD SEAS WILL REMAIN STEEP AND ELEVATED THROUGH THURSDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. $$ PZZ450-160215- /O.CON.KEKA.SC.Y.0056.160516T1800Z-160520T0000Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- 1101 AM PDT SUN MAY 15 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 11 AM MONDAY TO 5 PM PDT THURSDAY... * WINDS...NORTHERLY INCREASING TO 10 TO 20 KT BY LATE TONIGHT AND THEN REMAINING MODERATE THROUGH MID WEEK. STRONGER WINDS ARE EXPECTED AROUND PT ST GEORGE DURING THE AFTERNOONS AND EVENINGS WITH GALE GUSTS POSSIBLE TUESDAY THROUGH WEDNESDAY. * SEAS...SHORT PERIOD NORTHERLY SEAS WILL BUILD TODAY AND TONIGHT...REACHING 6 TO 8 FT BY MIDDAY MONDAY. SHORT PERIOD SEAS WILL REMAIN STEEP AND ELEVATED MONDAY NIGHT THROUGH THURSDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ PZZ455-160215- /O.CON.KEKA.SC.Y.0056.160515T2100Z-160520T0000Z/ CAPE MENDOCINO TO PT ARENA OUT 10 NM- 1101 AM PDT SUN MAY 15 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT THURSDAY... * WINDS...NORTHERLY INCREASING TO 15 TO 25 KT THIS AFTERNOON AND EVENING. HIGHER GUSTS TO 35 KT WILL BE POSSIBLE AROUND CAPE MENDOCINO TONIGHT INTO MONDAY MORNING. ELEVATED NORTHWEST WINDS OF 15 TO 25 KT WILL LIKELY CONTINUE THROUGH MONDAY NIGHT. * SEAS...SHORT PERIOD NORTHERLY SEAS WILL BUILD THIS AFTERNOON AND EVENING...AND INCREASE TO AROUND 8 FT BY MONDAY MORNING. SHORT PERIOD SEAS WILL REMAIN ELEVATED MONDAY NIGHT THROUGH TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$
786 WHUS76 KEKA 152102 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 202 PM PDT SUN MAY 15 2016 PZZ470-160515- /O.EXT.KEKA.SC.Y.0056.160516T0300Z-160516T2100Z/ /O.UPG.KEKA.GL.A.0017.160517T0000Z-160519T0600Z/ /O.NEW.KEKA.GL.W.0036.160516T2100Z-160519T1200Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 202 PM PDT SUN MAY 15 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 8 PM THIS EVENING TO 2 PM PDT MONDAY... ...GALE WARNING IN EFFECT FROM 2 PM MONDAY TO 5 AM PDT THURSDAY... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 2 PM MONDAY TO 5 AM PDT THURSDAY. THE GALE WATCH IS NO LONGER IN EFFECT. * WINDS...NORTH 5 TO 10 KT WINDS WILL INCREASE THIS AFTERNOON TO 10 TO 20 KT. WINDS WILL CONTINUE TO INCREASE THROUGH EARLY NEXT WEEK AND MAY REACH GALE FORCE BY LATE AFTERNOON ON MONDAY. GALE FORCE WINDS ARE EXPECTED TO CONTINUE THROUGH WEDNESDAY. * SEAS...SHORT PERIOD NORTHERLY SEAS WILL BUILD TODAY AND TONIGHT AND REACH 8 FT BY MONDAY MORNING. SHORT PERIOD SEAS WILL CONTINUE TO BUILD MONDAY NIGHT AND REMAIN STEEP AND ELEVATED TUESDAY AND WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ475-160515- /O.CON.KEKA.SC.Y.0056.000000T0000Z-160516T1800Z/ /O.UPG.KEKA.GL.A.0017.160516T1800Z-160520T0000Z/ /O.NEW.KEKA.GL.W.0036.160516T1800Z-160519T2100Z/ CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 202 PM PDT SUN MAY 15 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM PDT MONDAY... ...GALE WARNING IN EFFECT FROM 11 AM MONDAY TO 2 PM PDT THURSDAY... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 11 AM MONDAY TO 2 PM PDT THURSDAY. THE GALE WATCH IS NO LONGER IN EFFECT. * WINDS...NORTH 5 TO 15 KT WINDS WILL INCREASE THIS AFTERNOON TO 15 TO 25 KT. WINDS WILL CONTINUE TO INCREASE THROUGH EARLY NEXT WEEK AND MAY REACH GALE FORCE BY LATE AFTERNOON ON MONDAY. GALE FORCE WINDS ARE EXPECTED TO CONTINUE THROUGH THURSDAY. * SEAS...SHORT PERIOD NORTHERLY SEAS WILL BUILD THIS AFTERNOON AND EVENING...REACHING 10 FT BY MONDAY MORNING. SHORT PERIOD SEAS WILL REMAIN STEEP AND ELEVATED THROUGH THURSDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ450-160515- /O.CON.KEKA.SC.Y.0056.160516T1800Z-160520T0000Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- 202 PM PDT SUN MAY 15 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 11 AM MONDAY TO 5 PM PDT THURSDAY... * WINDS...NORTHERLY INCREASING TO 10 TO 20 KT BY LATE TONIGHT AND THEN REMAINING MODERATE THROUGH MID WEEK. STRONGER WINDS ARE EXPECTED AROUND PT ST GEORGE DURING THE AFTERNOONS AND EVENINGS WITH GALE GUSTS POSSIBLE TUESDAY THROUGH WEDNESDAY. * SEAS...SHORT PERIOD NORTHERLY SEAS WILL BUILD TODAY AND TONIGHT...REACHING 6 TO 8 FT BY MIDDAY MONDAY. SHORT PERIOD SEAS WILL REMAIN STEEP AND ELEVATED MONDAY NIGHT THROUGH THURSDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ PZZ455-160515- /O.CON.KEKA.SC.Y.0056.000000T0000Z-160520T0000Z/ CAPE MENDOCINO TO PT ARENA OUT 10 NM- 202 PM PDT SUN MAY 15 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT THURSDAY... * WINDS...NORTHERLY INCREASING TO 15 TO 25 KT THIS AFTERNOON AND EVENING. HIGHER GUSTS TO 35 KT WILL BE POSSIBLE AROUND CAPE MENDOCINO TONIGHT INTO MONDAY MORNING. ELEVATED NORTHWEST WINDS OF 15 TO 25 KT WILL LIKELY CONTINUE THROUGH MONDAY NIGHT. * SEAS...SHORT PERIOD NORTHERLY SEAS WILL BUILD THIS AFTERNOON AND EVENING...AND INCREASE TO AROUND 8 FT BY MONDAY MORNING. SHORT PERIOD SEAS WILL REMAIN ELEVATED MONDAY NIGHT THROUGH TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$
What forecasters said that day
The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this gale watch went out at May 14, 3:43 AM PDT, 10 hours 32 minutes earlier.
Area forecast discussion, May 14, 3:43 AM PDT, 10 hours 32 minutes before
Area Forecast Discussion National Weather Service Eureka CA 343 AM PDT SAT MAY 14 2016 .SYNOPSIS... Our rain chances will increase today, with even a few thunderstorms possible. Drying conditions will return Sunday, with a slight warming trend in store for the region during the first half of the work week. By the end of the week another period of unsettled weather is likely && .SHORT TERM... (Today and Tonight) Rain chances continue to look decent for today, as a mid-level low passes by to our north, with the trough axis crossing northern California this afternoon. Early this morning, the first batch in what will like be a few waves of rain, is moving ashore as of 3 AM. All of the latest numerical guidance continues to show showers increasing in coverage today, especially this afternoon when instability will build due to the diurnal cycle and the upper-level trough moving overhead. Although a flash or two of lightning is possible anywhere today, the best chance for thunderstorm develop will be this afternoon in the 1 PM to 6 PM time frame, especially for locations east of highway 101 and north of highway 36. here, soundings/numerical guidance continues to show neutral to negative lifted indicies (generally in the 0 to -2 range), with MUCAPES of ~500 to 1500 J/kg (highest across northern Trinity County). Small hail can't be completely ruled out as a possibility given freezing levels in the 4000 to 8000 feet range. However, we feel this threat is fairly low. .LONG TERM... (Sunday through next Friday) A short-wave ridge will build across the area for the first half of the work week, leading to warmer and drier conditions. Mid-level heights are forecast to rise from near 562 decameters this weekend to around 578 decameters by Tuesday afternoon. This will allow afternoon high temperatures to increase several degrees compared to this weekend for most locations. Unsettled weather will return to the region by the end of the week, as another mid-level low and associated trough drops south across the state. /PD && .AVIATION... Coastal terminals can expect periodic showers and MVFR ceilings through early this afternoon as a low pressure system moves onshore. While an isolated strike of lightning is not out of the question late this morning and early this afternoon, given the current trends confidence is low that this will occur near the coast. Thus, the previous inclusion of thunderstorms has been removed from the 12Z TAF. Isolated thunderstorms will be more likely to occur this afternoon across interior locations. At UKI, a few light showers will be possible mid morning through the afternoon, with minimal impacts aside from perhaps some periodic mvfr ceilings. A few strikes of lightning will be possible to the northeast across the Yolla Bolly mountains. && .MARINE... Low, mixed seas continue throughout the waters this morning as a modest low pressure system approaches the coast. Area buoys continue to report seas of around 3 to 4 feet with a dominant period of around 11 seconds, although spectral plots indicate that a mix of wave periods from 18 to 8 seconds are present. In any case, with heights this low, mariners should not expect significant issues due to waves today and early tomorrow. Southerly winds are expected to increase into the 10 to 15 kt range today as the low and weak cold front pass through the waters, which will add some additional modest short period waves into the mix. Winds will veer to the north tomorrow and gradually increase as the low moves inland. While winds will likely be moderately breezy by tomorrow evening, A much more substantial increase in northerly winds is expected Monday and Tuesday as high pressure builds back into the waters. With expected speeds approaching 30 kt for an extended period of time, particularly south of Cape Mendocino, mariners can expect steep seas building to around 12 to 14 feet and lasting through at least the middle of the week. /BRC .EKA WATCHES/WARNINGS/ADVISORIES... CA...NONE. NORTHWEST CALIFORNIA COASTAL WATERS...NONE. && Visit us at http://WWW.WEATHER.GOV/EUREKA Follow us on facebook and twitter at: http://www.facebook.com/NWSEureka http://www.twitter.com/nwseureka FOR FORECAST ZONE INFORMATION SEE FORECAST ZONE MAP ONLINE: http://www.weather.gov/eureka/zonemap.png
Hazardous weather outlook, May 14, 2:41 AM PDT, 11 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EUREKA CA 241 AM PDT SAT MAY 14 2016 CAZ001>004-076-150945- REDWOOD COAST-MENDOCINO COAST-NORTH COAST INTERIOR- UPPER TRINITY RIVER-MENDOCINO INTERIOR- 241 AM PDT SAT MAY 14 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. ISOLATED THUNDERSTORMS MAY DEVELOP TODAY. DANGEROUS CLOUD TO GROUND LIGHTNING WILL BE THE MAIN STORM CONCERN. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. FOR FURTHER DETAILS PLEASE REFER TO NOAA WEATHER RADIO OR WEATHER.GOV/EUREKA.
The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 14, 2:15 PM PDT | Small Craft Advisory | EKA | 6 days |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.